Advanced Search
Article Contents
Article Contents

Forward-backward approximation of nonlinear semigroups in finite and infinite horizon

  • * Corresponding author: Juan Peypouquet

    * Corresponding author: Juan Peypouquet
Supported by FONDECYT Grant 1181179, CMM-Conicyt PIA AFB170001, ECOS-CONICYT Grant C18E04 and CONICYT-PFCHA/DOCTORADO NACIONAL/2016 21160994
Abstract Full Text(HTML) Related Papers Cited by
  • This work is concerned with evolution equations and their forward-backward discretizations, and aims at building bridges between differential equations and variational analysis. Our first contribution is an estimation for the distance between iterates of sequences generated by forward-backward schemes, useful in the convergence and robustness analysis of iterative algorithms of widespread use in numerical optimization and variational inequalities. Our second contribution is the approximation, on a bounded time frame, of the solutions of evolution equations governed by accretive (monotone) operators with an additive structure, by trajectories constructed by interpolating forward-backward sequences. This provides a short, simple and self-contained proof of existence and regularity for such solutions; unifies and extends a number of classical results; and offers a guide for the development of numerical methods. Finally, our third contribution is a mathematical methodology that allows us to deduce the behavior, as the number of iterations tends to $ +\infty $, of sequences generated by forward-backward algorithms, based solely on the knowledge of the behavior, as time goes to $ +\infty $, of the solutions of differential inclusions, and viceversa.

    Mathematics Subject Classification: 34A60, 37L05, 65K15.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] F. Álvarez and J. Peypouquet, Asymptotic equivalence and Kobayashi-type estimates for nonautonomous monotone operators in Banach spaces, Discrete Contin. Dyn. Syst., 25 (2009), no. 4, 1109–1128. doi: 10.3934/dcds.2009.25.1109.
    [2] F. Álvarez and J. Peypouquet, Asymptotic almost-equivalence of Lipschitz evolution systems in Banach spaces, Nonlinear Anal., 73 (2010), no. 9, 3018–3033 doi: 10.1016/j.na.2010.06.070.
    [3] F. Álvarez and J. Peypouquet, A unified approach to the asymptotic almost-equivalence of evolution systems without Lipschitz conditions, Nonlinear Anal., 74 (2011), no. 11, 3440–3444 doi: 10.1016/j.na.2011.02.030.
    [4] J. B. Baillon, Un exemple concernant le comportement asymptotique de la solution du problème ${du/dt}+{\partial}\varphi(u){\ni}0$, J. Functional Analysis, 28 (1978), 369-376.  doi: 10.1016/0022-1236(78)90093-9.
    [5] P. Bénilan, Équations d'Évolution san un Espace de Banach Quelconque et Applications, Thése, Orsay, 1972.
    [6] H. Brézis, Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert, North-Holland Publishing Co., Amsterdam-London, American Elsevier Publishing Co., Inc., New York, 1973.
    [7] M. G. Crandall and A. Pazy, Semi-groups of nonlinear contractions and dissipative sets, J. Functional Analysis, 3 (1969), 376-418.  doi: 10.1016/0022-1236(69)90032-9.
    [8] A. Contreras and J. Peypouquet, Asymptotic equivalence of evolution equations governed by cocoercive operators and their forward discretizations, J. Optim. Theory Appl., 182 (2019), no. 1, 30–48. doi: 10.1007/s10957-018-1332-3.
    [9] O. Güler, On the convergence of the proximal point algorithm for convex minimization, SIAM J. Control Opt., 29 (1991), 403-419.  doi: 10.1137/0329022.
    [10] E. Hille, On the generation of semi-groups and the theory of conjugate functions. Kungl. Fysiografiska Sällskapets i Lund Förhandlingar, Proc. Roy. Physiog. Soc. Lund., 21, (1952). no. 14, 13 pp.
    [11] T. Kato, Nonlinear semigroups and evolution equations, J. Math Soc. Japan, 19 (1973), 508-520.  doi: 10.2969/jmsj/01940508.
    [12] T. Kato, On the Trotter-Lie product formula, Proc. Japan Acad., 50 (1974), 694-698.  doi: 10.3792/pja/1195518790.
    [13] Y. Kobayashi, Difference approximation of Cauchy problems for quasi-dissipative operators and generation of nonlinear semigroups, J. Math. Soc. Japan, 27 (1975), 640-665.  doi: 10.2969/jmsj/02740640.
    [14] K. KobayasiY. Kobayashi and S. Oharu, Nonlinear evolution operators in Banach spaces, Osaka J. Math., 21 (1984), 281-310. 
    [15] G. Lumer and R. S. Phillips, Dissipative operators in a Banach space, Pacific J. Math., 11 (1961), 679-698.  doi: 10.2140/pjm.1961.11.679.
    [16] B. Martinet, Régularisation d'inéquations variationnelles par approximations successives, Rev. Française Informat. Recherche Opérationnelle, 4 (1970), 154–158.
    [17] I. Miyadera and K. Kobayasi, On the asymptotic behavior of almost-orbits of nonlinear contractions in Banach spaces, Nonlinear Anal., 6 (1982), 349-365.  doi: 10.1016/0362-546X(82)90021-9.
    [18] O. Nevanlinna and S. Reich, Strong convergence of contraction semigroups and of iterative methods for accretive operators in Banach spaces, Israel J. Math., 32 (1979), 44-58.  doi: 10.1007/BF02761184.
    [19] G. B. Passty, Preservation of the asymptotic behavior of a nonlinear contraction semigroup by backward differencing, Houston J. Math., 7 (1981), 103-110. 
    [20] J. Peypouquet, Convex Optimization in Normed Spaces. Theory, Methods and Examples, Springer, Cham, 2015. doi: 10.1007/978-3-319-13710-0.
    [21] J. Peypouquet and S. Sorin, Evolution equations for maximal monotone operators: Asymptotic analysis in continuous and discrete time, J. Convex Anal., 17 (2010), 1113-1163. 
    [22] S. Rasmussen, Nonlinear semigroups, evolution equations and product integral representations, Various Publication Series, Vol. 20, Aarhus Universitet, (1971/72).
    [23] R. T. Rockafellar, Monotone operators and the proximal point algorithm, SIAM J. Control Optim., 14 (1976), 877-898.  doi: 10.1137/0314056.
    [24] H. F. Trotter, On the product of semi-groups of operators, Proc. Amer. Math. Soc., 10 (1959), 545-551.  doi: 10.1090/S0002-9939-1959-0108732-6.
    [25] P. Tseng, A modified forward-backward splitting method for maximal monotone mappings, SIAM J. Control Optim., 38 (2000), 431-446.  doi: 10.1137/S0363012998338806.
    [26] T. Sugimoto and M. Koizumi, On the asymptotic behaviour of a nonlinear contraction semigroup and the resolvente iteration, Proc. Japan Acad. Ser. A. Math. Sci., 59 (1983), no. 6,238–240. doi: 10.3792/pjaa.59.238.
    [27] G. Vigeral, Evolution equations in discrete and continuous time for nonexpansive opreators in Banach spaces, ESAIM, Control Optim. Calc. Var., 16 (2010), 809-832.  doi: 10.1051/cocv/2009026.
    [28] H. K. Xu, Inequalities in Banach spaces with applications, Nonlinear Anal., 16 (1991), 1127-1138.  doi: 10.1016/0362-546X(91)90200-K.
    [29] K. Yosida, On the differentiability and the representation of one-parameter semi-group of linear operators, J. Math. Soc. Japan, 1 (1948), 15-21.  doi: 10.2969/jmsj/00110015.
  • 加载中

Article Metrics

HTML views(403) PDF downloads(280) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint